Doctor insights on:
Lying on my stomach just before i fall asleep i feel a twinge in the center of my spine that contorts my body, surges adrenaline and shocks me awake?
Facet or lysis: Pain caused by extension or arching of the back is often caused by elements of the spine called facet joints. Irritation of these joints or a stress fracture nearby could cause these symptoms. If associated with a shooting pain into the legs, then there could also be nerve irritation. To minimize pain, avoid extension and try otc meds as tolerated. See our doc if pain persists. ...Read more
Shock is a condition in which a person cannot circulate enough blood (carrying oxygen & nutrients) to the vital organs in the body. If shock persists, various parts of the body will stop working, and the person will die. Causes of shock include injuries, excessive bleeding, heart failure, infections, chemical imbalances, ...Read more
It's possible: Adrenalin or Epinephrine is the treatment of choice for severe allergic reactions including anaphylaxis with or without shock. The key to effectiveness is early treatment. People with asthma are at higher risk for severe allergic reactions. There is Epipen and now Auvi-Q for self injectable epinephrine. ...Read more
Complex: The question is unclear, and the physiology of shock is beyond 400 characters. Many hormones are involved in fear and shock. Norepi and epi are secreted; both accelerate the heart and cardiac output. NE increases BP and vasoconstricts; Epi vasodilates. Depending on the cause of shock these vascular effects could complicate matters, but there are other hormones/local mediators involved. ...Read more
Really sleepy, tried. But can't sleep. As soon as i drift off I am jerked awake, shocked awake with palpation fast hb like a adrenaline rush. Wats up?
Why do we administer adrenaline im instead of IV in case of an anaphylactic shock? And why can't adr be given in a hypovolemic shock?
Both: The IV dose needs to be very diluted vs the im. The im dose can be given faster without any preparation prior whereas the IV dose needs time to set up and requires cardiac monitoring. Since time is of the essence, the im dose gets there sooner. ...Read more
If someone was going into anaphylaxis shock, and no epinephrine was available and emt was 15mins away what could one do to keep the victim alive ?
Steroidantihistame: AS Dr. Michael Zacharisen suggests you need to deal with physical shock. In addition, a large dose of any glucocorticoid such as prednisone, or decadron should be given, if available. Have them chew the pills for faster absorption, and antihistamines like Benadryl in normal doses can help. Pseudoephedrine, while not recommended if you have these other medications, can help sustain blood pressure. ...Read moreSee 1 more doctor answer
What if someone has an anaphylactic shock that is unresponsive to epinephrine, what is the next measure taken?
Call 911: And institute cpr. Consider a second injection of epi if available. Make sure airway is patent. ...Read more
How to treat anaphylactic shock if I'm on propranolol for WPW? Was warned I couldn't use Epipen (epinephrine) but concerned if I have reaction
Had anaphylaxis?: If you have suffered anaphylaxis, first see an allergist and have him/her discuss with your cardiologist changing propranolol to another anti-arrhythmic drug. There are medications that will be effective for anaphylaxis in patients who are on propranolol, If you haven't suffered from anaphylaxis and have no life-threatening allergies, stop worrying. ...Read more